Isotretinoin

Isotretinoin Epuris

Study – Isotretinoin may cause ED

On January 10, 2017, the Ministry of Health of Canada published information that Isotretinoin can cause erectile dysfunction (ED).

Such conclusions were made based on the data analysis from the scientific literature, and repeated messages that regular use of Isotretinoin in men results in loss of their ability to achieve and maintain an erection.

The researchers suggest that Isotretinoin lowers testosterone levels, thus causing persistent ED in men. In addition, Isotretinoin can cause anxiety and depression, thereby enhancing the psychogenic risk factors for the ED development.

Despite the fact that they didn’t provide the exact reason why Isotretinoin causes ED, the Ministry of Health of Canada recommended including ED in the list of possible side effects of Isotretinoin.

What is Isotretinoin?

Isotretinoin is an oral drug from the pharmacological group of retinoids. In the US and Europe, this drug is prescribed for the treatment of serious dermatological diseases, including severe acne.

Isotretinoin is not the only drug that can cause erectile dysfunction.

Negative impact on male sexual function can be caused by:

  • Antidepressants from the SSRIs group
  • Potassium-sparing and thiazide diuretics
  • Beta-blockers (antihypertensive)
  • Some antifungal and antiulcer drugs.
News Bookmark

Leave a Reply

Be the First to Comment!

Notify of
avatar
wpDiscuz